Alert archive / Massachusetts / Gale Watches in 2017
Gale Watch 30, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this gale watch at Dec 18, 2017, 3:45 AM EST. It took effect at Dec 19, 2017, 4:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 18, 2017, 3:45 AM EST (08:45 UTC)
- In effect from
- Dec 19, 2017, 4:00 PM EST
- Expired
- Dec 18, 2017, 3:56 PM EST
- In force
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
058 WHUS71 KBOX 180845 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Taunton MA 345 AM EST Mon Dec 18 2017 ANZ250-254-181645- /O.NEW.KBOX.GL.A.0030.171219T2100Z-171220T1200Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 345 AM EST Mon Dec 18 2017 ...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING... The National Weather Service in Taunton has issued a Gale Watch, which is in effect from Tuesday afternoon through Wednesday morning. * WINDS AND SEAS...West winds 15 to 25 kt with gusts up to 35 kt. Seas 6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ ANZ255-256-181645- /O.NEW.KBOX.GL.A.0030.171219T2100Z-171220T1200Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 345 AM EST Mon Dec 18 2017 ...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING... The National Weather Service in Taunton has issued a Gale Watch, which is in effect from Tuesday afternoon through Wednesday morning. * WINDS AND SEAS...West winds 15 to 25 kt with gusts up to 35 kt. Seas 6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ ANZ235-237-181645- /O.NEW.KBOX.GL.A.0030.171219T2100Z-171220T1200Z/ Rhode Island Sound-Block Island Sound- 345 AM EST Mon Dec 18 2017 ...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING... The National Weather Service in Taunton has issued a Gale Watch, which is in effect from Tuesday afternoon through Wednesday morning. * WINDS AND SEAS...West winds 15 to 25 kt with gusts up to 35 kt. Seas 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ ANZ231>234-181645- /O.NEW.KBOX.GL.A.0030.171219T2100Z-171220T1200Z/ Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay- 345 AM EST Mon Dec 18 2017 ...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING... The National Weather Service in Taunton has issued a Gale Watch, which is in effect from Tuesday afternoon through Wednesday morning. * WINDS AND SEAS...West winds 15 to 20 kt with gusts up to 35 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ ANZ251-181645- /O.NEW.KBOX.GL.A.0030.171219T2100Z-171220T1200Z/ Massachusetts Bay and Ipswich Bay- 345 AM EST Mon Dec 18 2017 ...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING... The National Weather Service in Taunton has issued a Gale Watch, which is in effect from Tuesday afternoon through Wednesday morning. * WINDS AND SEAS...West winds 15 to 20 kt with gusts up to 35 kt. Seas around 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
2 follow-up statements
972 WHUS71 KBOX 181500 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Taunton MA 1000 AM EST Mon Dec 18 2017 ANZ250-254-182300- /O.CON.KBOX.GL.A.0030.171219T2100Z-171220T1200Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 1000 AM EST Mon Dec 18 2017 ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING... * WINDS AND SEAS...West winds 15 to 25 kt with gusts up to 35 kt. Seas 6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ ANZ255-256-182300- /O.CON.KBOX.GL.A.0030.171219T2100Z-171220T1200Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 1000 AM EST Mon Dec 18 2017 ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING... * WINDS AND SEAS...West winds 15 to 25 kt with gusts up to 35 kt. Seas 6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ ANZ235-237-182300- /O.CON.KBOX.GL.A.0030.171219T2100Z-171220T1200Z/ Rhode Island Sound-Block Island Sound- 1000 AM EST Mon Dec 18 2017 ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING... * WINDS AND SEAS...West winds 15 to 25 kt with gusts up to 35 kt. Seas 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ ANZ231>234-182300- /O.CON.KBOX.GL.A.0030.171219T2100Z-171220T1200Z/ Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay- 1000 AM EST Mon Dec 18 2017 ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING... * WINDS AND SEAS...West winds 15 to 20 kt with gusts up to 35 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ ANZ251-182300- /O.CON.KBOX.GL.A.0030.171219T2100Z-171220T1200Z/ Massachusetts Bay and Ipswich Bay- 1000 AM EST Mon Dec 18 2017 ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING... * WINDS AND SEAS...West winds 15 to 20 kt with gusts up to 35 kt. Seas around 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
469 WHUS71 KBOX 182056 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Taunton MA 356 PM EST Mon Dec 18 2017 ANZ250-254-190500- /O.UPG.KBOX.GL.A.0030.171219T2100Z-171220T1200Z/ /O.NEW.KBOX.GL.W.0050.171219T2100Z-171220T1200Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 356 PM EST Mon Dec 18 2017 ...GALE WARNING IN EFFECT FROM 4 PM TUESDAY TO 7 AM EST WEDNESDAY... The National Weather Service in Taunton has issued a Gale Warning, which is in effect from 4 PM Tuesday to 7 AM EST Wednesday. The Gale Watch is no longer in effect. * WINDS AND SEAS...West winds 15 to 25 kt with gusts up to 40 kt. Seas 6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ255-256-190500- /O.UPG.KBOX.GL.A.0030.171219T2100Z-171220T1200Z/ /O.NEW.KBOX.GL.W.0050.171219T2100Z-171220T0900Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 356 PM EST Mon Dec 18 2017 ...GALE WARNING IN EFFECT FROM 4 PM TUESDAY TO 4 AM EST WEDNESDAY... The National Weather Service in Taunton has issued a Gale Warning, which is in effect from 4 PM Tuesday to 4 AM EST Wednesday. The Gale Watch is no longer in effect. * WINDS AND SEAS...West winds 20 to 25 kt with gusts up to 40 kt. Seas 6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ235-237-190500- /O.UPG.KBOX.GL.A.0030.171219T2100Z-171220T1200Z/ /O.NEW.KBOX.GL.W.0050.171219T2100Z-171220T0900Z/ Rhode Island Sound-Block Island Sound- 356 PM EST Mon Dec 18 2017 ...GALE WARNING IN EFFECT FROM 4 PM TUESDAY TO 4 AM EST WEDNESDAY... The National Weather Service in Taunton has issued a Gale Warning, which is in effect from 4 PM Tuesday to 4 AM EST Wednesday. The Gale Watch is no longer in effect. * WINDS AND SEAS...West winds 15 to 25 kt with gusts up to 40 kt. Seas 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ231>234-190500- /O.UPG.KBOX.GL.A.0030.171219T2100Z-171220T1200Z/ /O.NEW.KBOX.GL.W.0050.171219T2100Z-171220T0900Z/ Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay- 356 PM EST Mon Dec 18 2017 ...GALE WARNING IN EFFECT FROM 4 PM TUESDAY TO 4 AM EST WEDNESDAY... The National Weather Service in Taunton has issued a Gale Warning, which is in effect from 4 PM Tuesday to 4 AM EST Wednesday. The Gale Watch is no longer in effect. * WINDS AND SEAS...West winds 15 to 20 kt with gusts up to 40 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ251-190500- /O.UPG.KBOX.GL.A.0030.171219T2100Z-171220T1200Z/ /O.NEW.KBOX.GL.W.0050.171219T2100Z-171220T0900Z/ Massachusetts Bay and Ipswich Bay- 356 PM EST Mon Dec 18 2017 ...GALE WARNING IN EFFECT FROM 4 PM TUESDAY TO 4 AM EST WEDNESDAY... The National Weather Service in Taunton has issued a Gale Warning, which is in effect from 4 PM Tuesday to 4 AM EST Wednesday. The Gale Watch is no longer in effect. * WINDS AND SEAS...West winds 15 to 20 kt with gusts up to 35 kt. Seas around 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ230-236-190500- /O.NEW.KBOX.SC.Y.0145.171219T1800Z-171220T1200Z/ Boston Harbor-Narragansett Bay- 356 PM EST Mon Dec 18 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TUESDAY TO 7 AM EST WEDNESDAY... The National Weather Service in Taunton has issued a Small Craft Advisory, which is in effect from 1 PM Tuesday to 7 AM EST Wednesday. * WINDS AND SEAS...West winds 10 to 15 kt with gusts up to 30 kt. Waves 1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this gale watch went out at Dec 18, 3:00 AM EST, 45 minutes earlier.
Area forecast discussion, Dec 18, 3:00 AM EST, 45 minutes before
Area Forecast Discussion National Weather Service Taunton MA 300 AM EST Mon Dec 18 2017 .SYNOPSIS... A weak wave of low pressure will bring some spotty light snow today, especially in the interior. Milder temperatures return Tuesday ahead of a cold front, then blustery and colder weather follows Wednesday into Thursday but with dry weather prevailing. Low pressure will likely pass to our west Friday night and Saturday, probably bringing mainly rain and a period of rather mild temperatures along with some wind. A period of unsettled weather may return sometime Christmas Eve into Christmas, but timing and precipitation types are uncertain. && .NEAR TERM /THROUGH TODAY/... Weak warm advection pattern ahead of a warm front will bring risk of spotty light snow to SNE today. Current area of light snow is mostly aloft due to dry air, but low levels eventually moisten up to allow some light snow to develop in western New Eng through daybreak. It appears any snow in eastern New Eng will be more spotty this morning. Any accum will be rather light, a coating to a half inch, mostly in western New Eng with around an inch in the E slopes of the Berkshires. The afternoon looks mostly dry but can't rule out a continued threat of spotty light precip. Low level warming below 900 mb moving up from the south will allow any precip along the south coast to change to rain by midday. As this low level warming advances north, there is a low risk of some spotty freezing rain/drizzle late afternoon/evening in northern and particularly northeast MA where temps remain below freezing, but confidence is low. Expect a north-south gradient in temps today with highs ranging from near 30 in northern MA to around 40 along the immediate south coast, with lower 40s over the Islands. && .SHORT TERM /TONIGHT THROUGH 6 PM TUESDAY/... Tonight... Main concern for the evening period is a low risk for spotty light freezing rain/drizzle across northern and northeast MA. Confidence is low as there may not be any precip. However, there may be some patchy fog around in the evening and with small T/Td depression tonight and temps settling back near or below freezing, areas of black ice may develop away from the south coast. Tuesday... Next northern stream shortwave and attending cold front approaches New Eng toward evening. Low level warming ahead of the front and increasing SW winds will allow temps to reach into the 40s. Mainly dry conditions with some sunshine, although there is a risk of showers in the western MA in the afternoon as the front approaches. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... Highlights... * Much milder Tue with mainly dry weather * Turning blustery and colder Wed into Thu with dry weather * Mainly rain Fri night/Sat with some wind and mild temps favored * Unsettled weather possible sometime Christmas Eve into Christmas Details... Tuesday night and Wednesday... A cold front crosses the region region Tue night into early Wed with colder/blustery weather to follow. Mainly dry weather anticipated other than perhaps a few brief rain/snow showers across the east slopes of the Berkshires. Increasing wind will keep low temps Tue night mainly in the upper 20s to the lower 30s. High temps on Wed will generally be in the 30s to around 40, but northwest wind gusts of 25 to 40 mph will make it feel colder. Wednesday night and Thursday... Canadian high pressure builds into the region bringing dry but cold weather. Low temps Wed night should mainly be in the teens, but some single digits can not be ruled out in the normally coldest outlying locations. High temps on Thu should mainly be in the 30 to 35 degree range, but with less wind than on Wed. Friday and Saturday... Upper level ridging will be building across the southeast states as a shortwave trough lifts northeast towards the Great Lakes. While it is too early to completely lock in a solution...the given pattern and ensemble guidance strongly favors low pressure passing to our northwest putting us on the mild side of the storm. Timing still uncertain, but most guidance keeps the daytime hours dry with bulk of the rain Friday night and/or Saturday. Now there initially is still Canadian High pressure which slides off to the east, so can not rule out the low risk for a bit of snow/ice at the onset across the interior. Regardless, mainly rain is favored Friday night into Saturday across the entire region. In fact, temps could climb well into the 50s to near 60 for a time along with a period of strong southerly winds. Christmas Eve into Christmas... Very low confidence forecast in this time range. Upper level ridge with abnormally high height fields will be anchored off the southeast coast. Meanwhile, a dome of arctic air and well below normal temperatures will be invading much of the central states. This will place our region in the battle ground between these extreme airmasses. A couple waves of low pressure will likely track along the baroclinic zone and bring the risk for a period or two of precipitation sometime Christmas Eve into Christmas. Timing/ptypes and will depend on exactly where the baroclinic zone aligns. While snow is certainly an option especially at this time range...given strength of southeast upper level ridge would favor rain/ice. If we do have enough cold air for wintry precipitation, it might end up coming down shallow given rather high height fields which could possibly result in more of an ice threat than snow. && .AVIATION /07Z MONDAY THROUGH FRIDAY/... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Short Term /through Tuesday/... Through 12z...Cigs lowering to MVFR 06-09z western New Eng and toward 12z in the east. Some light snow developing, mainly in the interior. Monday...Moderate confidence. Widespread MVFR cigs with a few spots lowering to IFR. Spotty light snow in the morning, changing to light rain south coast. Patchy fog may develop late and there is a low risk for some light freezing rain/drizzle in NE MA late afternoon. Monday night...Moderate confidence. Potential for patchy fog and stratus with IFR in the evening, improving to VFR overnight. Low risk for some light freezing rain/drizzle NE MA in the evening. Tuesday...Moderate confidence. Mainly VFR, with patchy MVFR cigs possible in the interior. Increasing SW winds in the afternoon with gusts to 25 kt possible. KBOS Terminal...Moderate confidence. Spotty light snow possible this morning. Low risk for spotty -FZRA/FZDZ late afternoon/evening but better chance may be to the north. KBDL Terminal...Moderate confidence. Some light snow may impact the terminal 08-12z. Outlook /Tuesday Night through Friday/... Tuesday Night: Mainly VFR, with local MVFR possible. Windy with gusts to 35 kt. Wednesday: VFR. Windy with gusts to 35 kt. Wednesday Night through Thursday: VFR. Breezy. Thursday Night: VFR. Friday: VFR. Breezy. && .MARINE... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Short Term /through Tuesday/...High confidence. Today...Winds becoming southerly and increasing in the afternoon but gusts below 20 kt. Light seas. Spotty light snow or rain possible. Good vsbys. Tonight...SW winds below SCA. Gusts to 20 kt. Seas below SCA. Tuesday...Increasing SW winds with gales likely developing by late afternoon. Will issue a gale watch for late afternoon through Tue night. Gusts to 40 kt possible. Outlook /Tuesday Night through Friday/... Tuesday Night: Moderate risk for gale force winds with gusts up to 35 kt. Areas of rough seas. Wednesday: Low risk for gale force winds with gusts up to 35 kt. Areas of rough seas. Wednesday Night: Moderate risk for Small Craft Advisory winds with areas of gusts up to 30 kt. Local rough seas. Thursday: Low risk for Small Craft Advisory winds with gusts up to 25 kt. Areas of seas approaching 5 ft. Thursday Night: Winds less than 25 kt. Friday: Low risk for Small Craft Advisory winds with gusts up to 25 kt. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...None. MARINE...None. && SYNOPSIS...KJC NEAR TERM...KJC SHORT TERM...KJC LONG TERM...Frank AVIATION...KJC/Frank MARINE...KJC/Frank
Hazardous weather outlook, Dec 18, 3:35 AM EST, 10 minutes before
Hazardous Weather Outlook National Weather Service Taunton MA 335 AM EST Mon Dec 18 2017 CTZ002>004-MAZ002>024-026-RIZ001>008-190845- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 335 AM EST Mon Dec 18 2017 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...Today and Tonight. There is a low risk for spotty light freezing rain or drizzle across northern and northeast MA late today and this evening. In addition, areas of black ice may develop tonight away from the south coast. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ231>235-237-250-251-254>256-190845- Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay- Rhode Island Sound-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 335 AM EST Mon Dec 18 2017 ...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING... This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230-236-190845- Boston Harbor-Narragansett Bay- 335 AM EST Mon Dec 18 2017 This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Dec 17, 9:56 PM EST, 5 hours 49 minutes before
Special Weather Statement National Weather Service Taunton MA 956 PM EST Sun Dec 17 2017 CTZ002>004-MAZ002>024-026-RIZ001>008-181100- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI- Bristol RI-Washington RI-Newport RI-Block Island RI- Including the cities of Hartford, Windsor Locks, Union, Vernon, Putnam, Willimantic, Charlemont, Greenfield, Orange, Barre, Fitchburg, Framingham, Lowell, Lawrence, Gloucester, Chesterfield, Blandford, Amherst, Northampton, Springfield, Milford, Worcester, Foxborough, Norwood, Cambridge, Boston, Quincy, Taunton, Brockton, Plymouth, Fall River, New Bedford, Mattapoisett, Chatham, Falmouth, Provincetown, Vineyard Haven, Nantucket, Ayer, Foster, Smithfield, Providence, Coventry, West Greenwich, East Greenwich, Warwick, West Warwick, Bristol, Narragansett, Westerly, Newport, and New Shoreham 956 PM EST Sun Dec 17 2017 ...Light snow may result in a slippery Monday morning rush hour across southern New England... An area of light snow will overspread western MA and northern CT between midnight and 3 am...reaching eastern MA and RI by daybreak Monday. Snow will be light with accumulations of a coating to 1 inch. However, temperatures well below freezing will allow snow to stick immediately to roadways and impact the morning rush hour, especially in the interior. Motorists traveling Monday morning should be prepared for slippery travel and allow extra time to reach their destination. The light snow should pretty much come to an end by late morning...but may linger into the afternoon across northeast Massachusetts where some spotty freezing drizzle is also possible.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 3:56 PM EST | Gale Warning | BOX | 36 hr | |
| Dec 18, 3:56 PM EST | Small Craft Advisory | BOX | 66 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.